Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Itching in scrotum, legs and stomach, rashes. Taken allergy pills. Worried what this may be.

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I have had this problem for over a year now. My scrotum area and legs and stomach and sometime my underarms start itching around 4pm everyday. It felt like i had fiberglass under my skin. the sides of mt stomach would break out in a rash at times. I started out combating this with athletes foot spray, it took away the itching right away. I changed my bath soap, shampoo, and also laundry soap. None of that helped. So I then stopped drinking soda, for about 10 days with no difference. then milk and so on... Nothing stopped the itching. About 6 months ago i started taking allergy pills for it and that stopped the attacks. No w it seems as though the allergy pills no longer help because i feel this itching thing coming back. Today I was itching around my anal to scrotum area and i could feel something like a vein that hurt when i touched it. Now i am worried what this may be. And if this is the main cause from the itching
Posted Sat, 5 May 2012 in Skin Hair and Nails
Answered by Dr. Jasvinder Singh 42 minutes later
Thanks for posting your query.
Given your complaints, there are several possibilities that need to be considered
•     Hives or urticaria: Hives have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in same or other places after some time. They are mostly in response to allergens in the environment but can also occur to hot and cold conditions.
•     Fungal infection which can be ruled out after a potassium hydroxide (KOH) examination of the skin scrapings from the area.

The standard treatment of hives is oral antihistaminics like cetrizine, fexofenadine, diphenhydramine and topical steroids. Oral antihistaminics relieve itching and you can get them over the counter like you can tablet Cetrizine 10 mg once daily. However, some of them may cause drowsiness and hence should be taken under a medical guidance.
Topical steroids are available by prescription from a dermatologist but if it is a fungal infection then you may need topical antifungals. So diagnosis needs to be confirmed first whether it is due to hives or fungal infection.
I would suggest the following:
•     You can apply calamine lotion which will help in soothing the skin
•     Take plenty of Vitamin C which is a general anti-allergy supplement. It helps stabilize mast cells so they are less likely to release histamine. You can also take a diet XXXXXXX in vitamin C like citrus fruits, oranges, papaya, grapefruit, raspberries, blueberries, cranberries, and pineapple.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Please accept my answer in case you have no follow up query.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor